Hot Spots

Strength of down can vary within a batch and even in the same bag.

Whenever a drug is diluted with other ingredients, like Caffeine and Sugars for Down, there is a change of the concentration of fentanyl to be unequally spread through the batch.

Using slow and low reduces risks. One puff may be stronger than the previous one!

Staggering doses may not give as much of a rush, but it helps prevent overdosing.

As an example, multiple light blue down  samples were tested in Penticton this week. They all presented the same composition: Caffeine, Erythritol and Fentanyl. The big difference was that they ranged in concentration from 15% all the way to 35%!

Down of all colors can vary in strength.

Get your drugs checked!

Nelson Drug Alert

Interior Health – Nelson

Meth in Nelson has been found to also contain fentanyl and benzos.

Sold as Meth, Side, Methamphetamine. Test your meth for presence of fentanyl!

Risk:

Risk of overdose with severe complications including death.

Overdose response:

Naloxone does not work on Benzos, BUT naloxone will work on the opioid overdose symptoms.  After giving breaths and naloxone, the person may begin breathing normally, but may not wake up. More doses of naloxone should only be given if the person is not breathing normally (less than 10 breaths a minute). If the person is breathing normally but remains unconscious, place in recovery position and stay with them until emergency services arrive.

No matter what or how you use (oral, smoking, snorting, injecting) take steps to prevent overdose

  • Know the risks when mixing drugs
  • If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.   
  • When using your substance start with a small amount, and then go slow.
  • Use with others or at an Overdose Prevention or Supervised Consumption Site, if one is near you.
  • Know how to respond to an overdose – call 911, give rescue breaths and naloxone.

 

Here is a link to download a printable version of this poster.

Penticton Drug Alert

Interior Health – Penticton

Drug samples in Penticton have been found to contain a higher than average amount of fentanyl and benzodiazepines. In this case, Etizolam was the benzo detected.

The samples have been sold as “down” or fentanyl –  usually in a darker purple chunky texture.

Risk:

High risk of overdose with severe complications including death.  Substances containing benzodiazepine can cause prolonged sedation (several hours).

Overdose response:

Naloxone does not work on Benzos, BUT naloxone will work on the opioid overdose symptoms.  After giving breaths and naloxone, the person may begin breathing normally, but may not wake up. More doses of naloxone should only be given if the person is not breathing normally (less than 10 breaths a minute). If the person is breathing normally but remains unconscious, place in recovery position and stay with them until emergency services arrive.

No matter what or how you use (smoking, snorting, injecting) take steps to prevent overdose

  • Know the risks when mixing drugs
  • If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.   
  • When using your substance start with a small amount, and then go slow.
  • Use with others or at an Overdose Prevention or Supervised Consumption Site, if one is near you.
  • Know how to respond to an overdose – call 911, give rescue breaths and naloxone.

 

Here is a link to download a printable version of this poster.

Interior Health Wide Drug Alert

All communities of Interior Health

Multiple drug samples in communities across the region have been found to contain Up to 55% fentanyl (Average is +/- 10%).

Up to 25%  of benzodiazepine (Average is +/- 1 to 2%) has also been detected in some samples.

The samples have been sold as “down”, heroin, or fentanyl – a wide range of colours and textures have been identified.

Risk:

High risk of overdose with severe complications including death.  Substances containing benzodiazepine can cause prolonged sedation (several hours).

Overdose response:

Naloxone does not work on Benzos, BUT naloxone will work on the opioid overdose symptoms.  After giving breaths and naloxone, the person may begin breathing normally, but may not wake up. More doses of naloxone should only be given if the person is not breathing normally (less than 10 breaths a minute). If the person is breathing normally but remains unconscious, place in recovery position and stay with them until emergency services arrive.

No matter what or how you use (smoking, snorting, injecting) take steps to prevent overdose

  • Know the risks when mixing drugs
  • If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.   
  • When using your substance start with a small amount, and then go slow.
  • Use with others or at an Overdose Prevention or Supervised Consumption Site, if one is near you.
  • Know how to respond to an overdose – call 911, give rescue breaths and naloxone.

 

Here is a link to download a printable version of this poster.